MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2019 and (b)(6) 2020.The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens was explanted from a patient's left eye (os) in a secondary surgical procedure.The lens was explanted on (b)(6) 2020.There was no further intervention reported and the patient outcome was good.It was indicated that the lens was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received indicated that the lens model was actually zxt150 and not zxt100 as it had been inadvertently entered in the section d4 of the initial mdr report.It was indicated that lens was explanted as the patient had blurry vision as well as halos and complained as if she was looking through water.A non-johnson and johnson lens of the same diopter was used as a replacement.There was no patient injury reported.Additionally, it was learned that the lens was retuned to the manufacturing site and it was not discarded as it was initially reported and captured in the initial mdr report.The following fields were updated accordingly: product code: poe.Model #: zxt150.Device available for evaluation? yes; returned to manufacturer on: 8/10/2020.Device returned to manufacturer? yes.Device evaluation: the complaint lens was received stuck inside a specimen cup.The lens was removed and visual inspection under magnification revealed viscoelastic residue and what appeared to be dried blood on the optic body and haptics, which is consistent with a lens that was handled during explant.Each haptics were observed to be bent, which can be attributed to receiving the lens stuck to specimen cup due to the dried viscoelastic residue and cannot be confirmed to be related to manufacturing.The lens was cleaned, and no cosmetic defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10330825
Report Number2648035-2020-00557
Device Sequence Number2924123
Product Code POE
UDI-Device Identifier05050474605251
UDI-Public(01)05050474605251(17)231018
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/28/2020
10/25/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/19/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005